Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 18, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Feb 27, 2016, 3:56 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2016, 3:56 AM CST (09:56 UTC)
- Expired
- Feb 27, 2016, 4:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
109 WHUS73 KGRB 270956 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 356 AM CST SAT FEB 27 2016 ...GUSTY SOUTHWEST WINDS EXPECTED TODAY... .AN APPROACHING LOW PRESSURE SYSTEM WILL CAUSE A TIGHT PRESSURE GRADIENT ACROSS THE WESTERN GREAT LAKES TODAY. SOUTHWEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED UNTIL THIS AFTERNOON WHEN THE LOW APPROACHES AND CAUSES WINDS TO DIE DOWN ACROSS NORTHEAST WISCONSIN. LMZ541>543-271800- /O.NEW.KGRB.SC.Y.0018.160227T0956Z-160227T2200Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 356 AM CST SAT FEB 27 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. * WINDS...SOUTHWEST 15 TO 25 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KURIMSKI
1 follow-up statement
862 WHUS73 KGRB 271430 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 830 AM CST SAT FEB 27 2016 ...GUSTY SOUTHWEST WINDS EXPECTED TODAY... .AN APPROACHING LOW PRESSURE SYSTEM IS CREATING A TIGHT PRESSURE GRADIENT ACROSS THE WESTERN GREAT LAKES TODAY. SOUTHWEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED UNTIL THIS AFTERNOON WHEN THE LOW APPROACHES AND CAUSES WINDS TO DIE DOWN ACROSS NORTHEAST WISCONSIN. LMZ541>543-272200- /O.CON.KGRB.SC.Y.0018.000000T0000Z-160227T2200Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 830 AM CST SAT FEB 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WINDS...SOUTHWEST 15 TO 25 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 27, 3:43 AM CST, 13 minutes earlier.
Area forecast discussion, Feb 27, 3:43 AM CST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 343 AM CST SAT FEB 27 2016 FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND SUNDAY ISSUED AT 343 AM CST SAT FEB 27 2016 SKIES SHOULD BE MOSTLY SUNNY TODAY WITH WARM SOUTHERLY FLOW AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM DEVELOPING ACROSS THE NORTHERN PLAINS. THERE ARE STILL QUESTIONS REGARDING HIGH TEMPERATURES TODAY AS MODELS LIMIT THE BOUNDARY LAYER TO 1K FT OR LESS. DESPITE THE WARM ADVECTION IN PLACE AND PREVIOUS FORECAST WARMING HIGHS TODAY...WILL LOWER HIGHS A FEW DEGREES GIVEN THE VERY VERY SHALLOW BOUNDARY LAYER EXPECTED THIS AFTERNOON UNDER A STRONG INVERSION ACROSS THE WESTERN GREAT LAKES REGION. THE AFOREMENTIONED LOW WILL CONTINUE TRACKING EAST TONIGHT...MAKING ITS WAY OVER WESTERN WISCONSIN BY LATE TONIGHT. INITIAL MOISTURE FROM THIS LOW WILL BE LIMITED TO THE EXTREME NORTH...HOWEVER EVEN THIS WILL BE LIMITED AND CONFINED MAINLY TO THE LOW LEVELS. IF IT DOES PRECIPITATE ACROSS THE NORTH LATE TONIGHT...IT WOULD MOST LIKELY BE IN THE FORM OF FREEZING DRIZZLE OR SNOW GIVEN THE VERY SHALLOW MOISTURE IN PLACE AT THE START OF THE EVENT. THIS LOW WILL THEN TRACK THROUGH THE CWA ON SUNDAY...WITH BETTER MOISTURE AND COLD AIR FILTERING IN BEHIND THE ATTENDANT COLD FRONT. MAINLY RAIN IS EXPECTED ACROSS THE CWA ON SUNDAY AS THE REGION WILL BE IN THE WARM SECTOR...WITH A MIX OF FREEZING DRIZZLE AND SNOW ACROSS THE NORTH EARLY IN THE MORNING UNTIL BETTER MOISTURE AND COLDER AIR ARRIVES IN FROM THE NORTH. THE MIDDLE SECTION OF THE CWA IS A BIT OF A TOSS UP AS A MIX OF RAIN AND SNOW IS EXPECTED WITH THE TIMING OF ANY CHANGEOVER DEPENDENT ON THE ARRIVAL OF THE COLD AIR FROM THE NORTH. AT THIS POINT IT APPEARS THE BEST CHANCE FOR SNOWFALL ACCUMULATION WILL BE ACROSS THE NORTH WHERE THE COLD AIR WILL ARRIVE SOONER...BEFORE THE MAIN MOISTURE PUSHES OFF TO THE EAST. SNOWFALL AMOUNTS ACROSS THE NORTH ARE EXPECTED TO BE FAIRLY LOW...WITH 1 TO 2 INCHES POSSIBLE ON SUNDAY. FURTHER SOUTH A LIGHT DUSTING OR A FEW TENTHS OF AN INCH IS POSSIBLE...WITH HIGHER AMOUNTS AS YOU GO NORTH. HIGHS ON SUNDAY WILL VARY GREATLY BETWEEN THE WARM SECTOR IN THE SOUTH...WITH LOW TO MID 40S...WITH HIGHS AROUND 30 IN THE FAR NORTH IN THE COLD SECTOR. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY ISSUED AT 343 AM CST SAT FEB 27 2016 PRECIPITATION CHANCES ARE THE MAIN CONCERN FOR THIS PART OF THE FORECAST. MODELS INDICATED THAT THE SUNDAY SYSTEM SHOULD BE JUST ABOUT GONE BY SUNDAY EVENING...SO THERE ARE ONLY SOME SLIGHT CHANCE OR LOW END CHANCE POPS FOR THE EVENING HOURS. THERE MAY BE SOME RAIN IN PARTS OF EAST CENTRAL WISCONSIN DURING THE EARLY EVENING...BUT EXPECT ALL SNOW AFTER THAT. ANOTHER SURFACE LOW AND MID LEVEL SHORT WAVE APPROACHING FROM THE NORTHWEST WILL BRING CHANCES FOR SNOW TO MOST LOCATIONS ON MONDAY MORNING. IT SHOULD BE WARM ENOUGH FOR RAIN ACROSS CENTRAL AND EAST CENTRAL WISCONSIN BY AFTERNOON. PRECIPITATION SHOULD CHANGE TO ALL SNOW MONDAY NIGHT WITH COLDER AIR MAKING ITS WAY INTO THE FORECAST AREA AS THE SNOW DEPARTS MOST LOCATIONS BY DAYBREAK ON TUESDAY. THERE ARE A VARIETY OF MODEL SOLUTIONS FOR A SYSTEM MOVING OUT OF THE PLAINS ON TUESDAY. AT 18Z THE 00Z CANADIAN HAD A SURFACE LOW CENTERED JUST WEST OF TOLEDO...THE 00Z GFS HAD THE LOW ALONG THE MISSISSIPPI NORTH OF CAPE GIRARDEAU...AND THE 00Z ECMWF HAD IT NEAR MUNCIE. AT THIS POINT THE BLENDED LONG TERM INITIALIZATION GRIDS ONLY HAD A SMALL AREA OF CHANCE POPS GOING IN EASTERN WISCONSIN ON TUESDAY. THE EC AND CANADIAN BOTH BROUGHT A TENTH OF AN INCH OF QPF INTO EAST CENTRAL WISCONSIN...SO LATER SHIFTS MAY WANT TO INCREASE AND/OR EXPAND POPS FOR TUESDAY IF THE 12Z RUNS CONTINUE TO SHOW THIS. HOPEFULLY MODELS COME INTO BETTER AGREEMENT. THE GFS WAS SHOWING ANOTHER ROUND OF PRECIPITATION APPROACHING FROM THE NORTHWEST ON WEDNESDAY BUT THE EC AND CANADIAN WERE DRY ACROSS THE ENTIRE. THERE ARE JUST SOME SMALL AREAS OF SLIGHT CHANCE POPS FOR THE REST OF THE FORECAST. THE ABOVE NORMAL HIGH TEMPERATURES CONTINUE INTO MONDAY...BUT ONCE THE TUESDAY SYSTEM PASSES THEY FALL SEVERAL DEGREES BELOW NORMAL AND DO NOT REALLY START TO WARM UP AGAIN UNTIL THE END OF THE WEEK. && .AVIATION...FOR 06Z TAF ISSUANCE ISSUED AT 1025 PM CST FRI FEB 26 2016 THE MAIN FLIGHT CONCERN WILL BE LLWS...WHICH IS EXPECTED TO CONTINUE THROUGH THE TAF PERIOD...AS WINDS ALOFT REMAIN 35 TO 45 KTS ABOVE A STRONG LOW-LEVEL INVERSION. EXPECT MAINLY HIGH CLOUDS TO IMPACT THE REGION THROUGH THE TAF PERIOD. MET MOS GUIDANCE SUGGESTS SOME LOW STRATUS WILL DEVELOP AT RHI/AUW/CWA LATE TONIGHT INTO EARLY SATURDAY...BUT THERE ARE NO SIGNS OF UPSTREAM DEVELOPMENT...LLVL WINDS ARE FROM THE WEST...AND THE AIR MASS IS OF PACIFIC ORIGIN. PACIFIC AIR MASSES ARE MOST COMMONLY ACCOMPANIED BY MID/HIGH CLOUDS. WILL LEAVE ANY MENTION OF LOW CLOUDS OUT OF THE TAFS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....KURIMSKI LONG TERM......MG AVIATION.......KIECKBUSCH
Hazardous weather outlook, Feb 26, 2:50 PM CST, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 250 PM CST FRI FEB 26 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-272100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 250 PM CST FRI FEB 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY A LIGHT ACCUMULATION OF SNOW IS POSSIBLE SUNDAY INTO SUNDAY NIGHT ACROSS NORTHERN WISCONSIN. ANOTHER SYSTEM COULD BRING A MINOR ACCUMULATION TO NORTHERN WISCONSIN ON MONDAY. THESE SYSTEMS COULD CREATE HAZARDOUS TRAVEL CONDITIONS IN NORTHERN WISCONSIN. THERE IS CONSIDERABLE UNCERTAINTY WITH THE TIMING AND TRACK OF A SYSTEM THAT COULD IMPACT THE GREAT LAKES REGION TUESDAY AND TUESDAY NIGHT. A NORTHERN SHIFT OF THIS SYSTEM COULD BRING ACCUMULATING SNOW TO PARTS OF NORTHEAST WISCONSIN. PLEASE STAY TUNED FOR THE LATEST INFORMATION ON THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-272100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 250 PM CST FRI FEB 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SKOWRONSKI/KALLAS
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.